Hi Priya, Welcome to HealthcareMagic Forum.
Steroids are known to cause Diabetes Secondary to Pancreatitis or Pancreatic Dysfunction but not known to cause Infertility. Do not worry, as you may have to take your medicatons regularly as directed by your Doctor and go for regular follow up. Once you start showing Improvement your Doctor will gradually taper the medicine and stop it. Exercise regularly and eat healthy nutritious balanced diet. This will increase your Immunity and general well being.
Wish you Good Health and Take Care.
Hi priya ;
welcome to HealthcareMagic
Prolonged use of steroids can causehypothalamic and pituitary supression;irritation and dryness of skin;hypopigmentation of skin;skin atrophy;skin eruptions and burning sensation of skin so use of steroid should be done with care.In your case if you are taking it for Ulcerative colitis the please ask your doctor how long you need to continue.If he advises to stop then gradually you can reduce the dose of steroid and come out of addiction and there will be no argravation due to withdrawal of steroid but do it under guidance & advice of your doctor.
I find this answer helpful
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]
I have been to the doctor many times in the last couple of months. I am a single mom with very little support and a high deductible. I do not have money to keep going to the doctor. I have something on the trunk of my body mostly. They first said it was dry skin. So I got a good lotion and used it. It just got worse. The next time they told me was ring worm. I ve used creams and got a steroid shot. Now I am on a steroid dose pack. I want rid of this. I saw where the tanning bed would dry it up. Is it ok to go to tanning bed taking steroid. Desperate
Hi I received a cortisone steroid injection in my neck close to my spine to rid the pain I am having in my right arm below my elbow. How long wil this medication stay in y system and will I gain weight from this injection? I am age 50 and I have no know health issues at this time.
Hi Doctor. My name is Imran , age 45. I am suffering for mouth ulser from last 2 months and it is very painful . I consulted couple of Doctors including an ENT and a specialist of Internal Medicine . They gave me anto acidity tablets to control reflex and steroids that was helpful to cure upto some extent. Now it started again. Can you please guide me how to get rid of it and with which specialist I should consult for the treatment. Thanks Imran
For the last 18 months I have had the following symptoms near constantly day and night:
- Severe to moderate pressure-type pain in the middle of my chest from my throat to my upper stomach
- Pain and sensitivity to pressure (like when I press on it, lean forward, or when I eat) in my upper stomach
In September 2008 I tested positive via Hida Scan (34.9%) for low gallbladder function. Later that month, my gallbladder was removed, but my symptoms have remained.
In February 2009 I underwent an Endoscopic Ultrasound, which revealed that I was born with a Pancreatic Divisem. Doctors ruled out that this was the cause of the symptoms due to the fact that my amylase and lipase levels are normal.
To date doctors have been able to rule out the following as possible causes:
Gallbladder Stones/ Dysfunction
Cardiac Related Problems (Angina, Coronary Spasms, Pereicarditis, etc).
Sphincter of Oddi Dysfunction
Since my symptoms started in May of 2008 I have been to the ER almost 10 times and have had multiple blood draws for (among others) amylase/lipase, sprue panel, thyroid levels as well as CBC rate and hepatitis and a H. Pylori stool sample. I have also had the following tests all which turned up negative:
07-08-08 Gallbladder Ultrasound
07-28-08 EKG Stress Test/Pulmonary SVC
09-12-08 Barium Swallow
09-17-08 Hida Scan
09-26-08 Gallbladder Surgery
01-09-09 Chest MRI
01-19-09 EGD with MRCP
02-02-09 EGD with Ultrasound
02-06-09 Barium Meal (Gastric Emptying Study)
02-12-09 Small Bowel Follow-Through
02-17-09 EGD with Bravo Placement
03-16-10 EGD with Sprue Biopsy
On May 19th 2008 my wife and I took a day trip to Tijuana, Mexico while on vacation in San Diego, CA. Before crossing back over to the US, I stopped ate at taco stand close to the boarder eating two chicken tacos and two pork tacos along with two bottled Cokes. There were no immediate negative effects, but 24 hours later I was having signs of food poisoning in the form of severe cramps, dehydration, nausea and diherria. After a visit to the doctor's office I was given some anti-biotics and felt better generally except for a persistent gnawing at the top of my stomach. Another trip back to the doctor and I was diagnosed with gastritis, tested for H. Pylori and parasites and given a prescription for general Protonix and anti-parasitic medicine. After a few weeks I began to feel better generally and went for a run. This proved to be a mistake because after the run the gnawing sensation returned. I went to the doctor again and this time was checked for gallstones through an ultrasound which came up negative. I was told to continue taking the Protonix and limit my diet to things containing low fat and low acid. That same day I began having severe chest pain, but being only 28 and in good condition assumed that it was nothing serious and after calling the doctor was told that it was most likely acid reflux or esophageal spasms. After a few more weeks of pain and no results from the Protonix I decided to switch to another general practitioner and was able to get in to see a GI specialist. After a barrage of tests ordered by both physicians in late September I had gallbladder surgery. When my symptoms didn't clear up after a few months I was subjected to more testing and tried various drugs to combat smooth and then skeletal muscle tension including nitro glycerin. My GI doctor has ruled out the need for an ERCP, claiming that because my amylase and lipase levels are steady and the risks for the test are too high. The doctor also claimed that I most likely had 'Heightened Viscera Noceception' (which from what I can tell, means absolutely nothing) and that I should get onto an SSRI to correct the problem. This idea was fast-tracked following an emotional breakdown after the death of my brother. I was put on Paxil and Ativan for anxiety and told by my newly prescribed psychiatrist that my pain could be a constant series of anxiety attacks. I was on these medications for eight months and even at maximum dosage both saw no significant improvement. In January 2010 I received the results of a blood draw from a third-party 200 Food Panel testing for IgG. The test indicated that I had an alarmingly high intolerance for wheat, gluten and yeast. To confirm the results I saw a local allergist who performed 50 panel skin prick test. This test came up negative along with subsequent blood-work and a biopsy taken from another EGD. I am currently looking into the viability of IgG food allergy testing and have been on a gluten-free diet for 2-weeks (with no results), with plans to remain on the diet for a least 8 weeks.
I am obese , an insulin dependent diabetic female with high blood pressure controlled with medication. I check my sugar levels twice a day and my blood pressure periodically. I have been watching my diet, especially carbs, very closely the past 8...